MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012451-15
Medical Device Problem Codes Stretched (1601); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.Analysis of the returned product indicated the balloon dilatation catheter (bdc) was returned with blood on the entire length and in the guide wire lumen, with crystallized contrast on the entire length of the device and in the inflation lumen, consistent with preparation of the device and advancement in the anatomy.The balloon was tightly folded which can indicate that the balloon was never inflated, as reported.Follow up was performed with the account and they confirmed the correct device was returned.The outer and inner member were stretched distal to the mid-lap.The reported bend/kink was confirmed.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.The investigation determined the reported bend/kink and noted stretching of the inner and outer member appear to be related to operational context.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat an 85% stenosed lesion in the left anterior descending (lad) artery with heavy calcification and moderate tortuosity.The 3.5x15mm nc trek balloon dilatation catheter (bdc) was used for post-dilatation of an implanted stent; however, the stent was not fully expanded upon intravascular ultrasound check.The physician wanted to use the same nc trek balloon to expand the vessel again but found the shaft bent as the device was being delivered into the guiding catheter.There was no adverse patient effect reported and no clinically significant delay reported in the procedure.Return device analysis found the balloon was tightly folded.The outer and inner member were stretched distal to the mid-lap for a length of 9 centimeters (cm).No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20304976
Report Number2024168-2024-11313
Device Sequence Number7744621
Product Code LOX
UDI-Device Identifier08717648151989
UDI-Public(01)08717648151989(17)260531(10)30612G2
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1012451-15
Device Catalogue Number1012451-15
Device Lot Number30612G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown